MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TORIC TRIFOCAL IOL; LENS, MULTIFOCAL

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TORIC TRIFOCAL IOL; LENS, MULTIFOCAL
Model Number TFNT30
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code Visual Disturbances (2140)
Type of Reportable Event Serious Injury
Event or Problem Description
A nurse had reported following the intraocular lens implantation patient raised a complaint about experiencing shattered vision at night and upon review it was confirmed that the optical end of the lens was cracked with visible gold.Hence the lens was explanted in a secondary procedure.Additional information has been requested and received upon re-evaluation during the follow-up, it was confirmed that the edge of the lens optic was cracked.
 
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
The lens was returned in a small plastic bag placed inside a much larger plastic bag.Viscoelastic was dried on the lens.The optic was cut into pieces.Only two small portions of the cut optic were returned.No additional lens damage was observed to the returned parts of the optic.Each optic portion had a full haptic still attached.One haptic had a large chipped area on the distal anterior surface.This haptic damage may have been interpreted as the reported complaint.Associated products were not provided.It is unknown if qualified products were used.The product investigation could not identify a root cause for the reported complaint of experiencing shattered vision at night and "cracked optical" upon reevaluation.Each lens is subjected to a 100% assessment of the power and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.The optic was cut into pieces, typical of damage created to help facilitate the removal of a lens from the eye.Not all cut portions of the optic were returned.No optic damage was observed on the returned optic portions.It is unknown if the other optic portions were damaged.One haptic had a chipped area.This damage may have been interpreted as part of the reported complaint.The haptic damage was similar in appearance to handling related damage.All lenses are 100% inspected for cosmetic attributes and the damage exhibited by the returned complaint sample would not have met company release criteria.Based on our observation, it can be reasonably concluded that the damage is not manufacturing related.Due to the presence of surgical solution and the condition of the returned sample, the damage is most likely related to customer handling.The ifu instructs: company foldable iols are qualified for use with an company qualified delivery system (handpiece and cartridge) and ophthalmic viscosurgical device (ovd) combination.The ifu instructs that an company qualified delivery system and viscoelastic combination should be used.The use of an unqualified combination may cause damage to the lens and potential complications during the implantation process.Follow up attempts were made.No further information has been provided at this time.If additional information becomes available, the fil will be reopened and updated the manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ PANOPTIX TORIC TRIFOCAL IOL
Common Device Name
LENS, MULTIFOCAL
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key17358636
Report Number1119421-2023-01288
Device Sequence Number6893505
Product Code MFK
UDI-Device Identifier00380652390170
UDI-Public00380652390170
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
P040020
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 11/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTFNT30
Device Catalogue NumberTFNT30.300
Device Lot Number15563793
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/27/2023
Supplement Date Received by Manufacturer10/18/2023
Initial Report FDA Received Date07/20/2023
Supplement Report FDA Received Date11/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/25/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown